Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 289, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2004, 4:34 PM CDT for Sabine Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2004, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 8, 2004, 5:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3526 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 8, 3:29 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT THU JUL 8 2004 .DISCUSSION... UPPER LOW OVER SE TX AND SW LA TODAY WILL CONTINUE BUILDING AND RETROGRADING OVER S TX AND ALONG THE GULF COAST AND S TX OVER THE NEXT COUPLE OF DAYS. ENERGY ASSOCIATED WITH THE UPPER SYSTEM AND SEA BREEZE ACTIVITY WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. DURING THE NIGHT THESE SHOULD END...BUT AS THE LOW MOVES AND FORMS SOUTH AND WEST ON FRIDAY...ADDITIONAL DEVELOPMENT WILL OCCUR AND SPREAD NORTH AND WEST OVER THE FOUR STATE REGION. THIS PATTERN SHOULD REPEAT INTO THE WEEKEND UNTIL THE LOW AND SHEAR AXIS SHIFTS FAR ENOUGH WEST FOR HIGH PRESSURE ALOFT BUILDS WEST OVER THE AREA. WITH ADDITIONAL CLOUD COVER AND POSSIBLE RAINFALL... DAYTIME TEMPERATURES WILL BE LOWER. WITH HIGH PRESSURE REMAINING OVER THE REGION DURING THE EARLY WEEK THE PATTERN WILL BE MORE TYPICAL FOR SUMMER WITH MAINLY AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WITH TEMPERATURES STARTING A GRADUAL WARMUP TOWARD MID WEEK. TOWARD LATE WEEK UPPER PATTERN SHOWS AMPLIFIED RIDGE OVER THE WEST AND BROAD TROUGH OVER THE EAST...WITH NORTHWEST FLOW PATTERN. 06 && .PRELIMINARY POINT TEMPS/POPS... SHV 75 90 73 91 / 30 40 20 30 MLU 74 89 72 91 / 30 40 20 30 TXK 75 91 73 91 / 20 30 20 40 TYR 75 91 73 91 / 30 40 20 30 LFK 74 89 72 91 / 30 50 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Jul 8, 12:00 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 8 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW WILL DRIFT AND REFORM WEST FROM LOUISIANA AND THE UPPER TEXAS COAST REGION INTO TEXAS BY SATURDAY. THIS SYSTEM WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE...HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 8, 4:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL PINELAND 31.25N 93.97W
07/08/2004 0.75 INCH SABINE TX PUBLIC
FELL FOR 20 MINUNTES.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 37 min |
| Jul 8, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.